So I started on the antibiotics prescribed by Dr. Keefe at PPVI for my infection a couple days ago. Yesterday, I read the paperwork that came with the script and read:
"Do not take this medicine if you are also taking diltiazem."
Great, I'm on that drug. I take it to slow down my heart rate which acted up on me several months ago. So I consulted Dr. Google and found that the antibiotic, clarithromycin, decreases the effectiveness of my heart med. Outstanding..that's all I need. So then I called my cardiologist. The nurse I spoke with said I should watch my heartrate and let her know if it goes up.
Last night, my heart rate spiked up to 120 beats per minute at rest. The normal rate is 60-80 beats per minute. My normal lately has been about a 100 and my cardiologist has been adjusting my meds to get it down to normal. Last night, I was shaking like a leaf and felt like I was running a marathon on the inside. I went to bed and tried to sleep, but my heart pounding in my ears was so loud. I got up and sat on the couch for a couple hours and watched a movie. Finally went to bed around 1am. Up at 6:30am this morning and my heart rate was pounding away at 130 beats per min at rest.
So I did NOT take the antibiotic this morning and I have a call in to PPVI.
Lesson learned: When your Dr prescribes you a new med, remind them of what you are already on and ask if there will be a problem. PPVI already knows I'm on this heart med, so I don't why they dropped the ball.
Can you tell I'm pissed?? GRRRRRR....
Ok, so here are some cute pics of our cat, Kitty, sitting on the drier soaking up the warmth last weekend..